Alert archive / Hawaii / Gale Warnings in 2015
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Apr 19, 2015, 9:30 AM HST. It took effect at Apr 19, 2015, 3:30 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 9:30 AM HST (19:30 UTC)
- In effect from
- Apr 19, 2015, 3:30 PM HST
- Expired
- Apr 21, 2015, 3:47 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
349 WHHW70 PHFO 191930 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 930 AM HST SUN APR 19 2015 PHZ121-200830- /O.EXT.PHFO.SC.Y.0023.000000T0000Z-150420T0200Z/ /O.NEW.PHFO.GL.W.0004.150420T0200Z-150421T1600Z/ ALENUIHAHA CHANNEL- 930 AM HST SUN APR 19 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM HST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. * WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET. * BEGINNING LATE THIS AFTERNOON THROUGH TUESDAY MORNING...EAST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>120-122>124-200830- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 930 AM HST SUN APR 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
083 WHHW70 PHFO 200130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN APR 19 2015 PHZ121-201430- /O.CAN.PHFO.SC.Y.0023.000000T0000Z-150420T0200Z/ /O.EXT.PHFO.GL.W.0004.150420T0130Z-150421T1600Z/ ALENUIHAHA CHANNEL- 330 PM HST SUN APR 19 2015 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...EAST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>120-122>124-201430- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 PM HST SUN APR 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...EAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
846 WHHW70 PHFO 200729 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 929 PM HST SUN APR 19 2015 PHZ121-202030- /O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/ ALENUIHAHA CHANNEL- 929 PM HST SUN APR 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>120-122>124-202030- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 929 PM HST SUN APR 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
300 WHHW70 PHFO 201339 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST MON APR 20 2015 PHZ121-210245- /O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/ ALENUIHAHA CHANNEL- 339 AM HST MON APR 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>120-122>124-210245- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 339 AM HST MON APR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 15 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
710 WHHW70 PHFO 210127 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST MON APR 20 2015 PHZ121-211430- /O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/ ALENUIHAHA CHANNEL- 327 PM HST MON APR 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>120-122>124-211430- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 327 PM HST MON APR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
217 WHHW70 PHFO 210705 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 905 PM HST MON APR 20 2015 PHZ121-211600- /O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/ ALENUIHAHA CHANNEL- 905 PM HST MON APR 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>120-122>124-211600- /O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 905 PM HST MON APR 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
701 WHHW70 PHFO 211347 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST TUE APR 21 2015 PHZ121-220300- /O.CAN.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/ /O.EXB.PHFO.SC.Y.0023.000000T0000Z-150423T1600Z/ ALENUIHAHA CHANNEL- 347 AM HST TUE APR 21 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-211500- /O.CAN.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 347 AM HST TUE APR 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. DECREASING WINDS TODAY WILL BRING SPEEDS TO BELOW ADVISORY LEVELS. $$ PHZ119-120-123-124-220300- /O.EXT.PHFO.SC.Y.0023.000000T0000Z-150423T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 347 AM HST TUE APR 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Apr 19, 4:00 AM HST, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 19, 4:00 AM HST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN APR 19 2015 .SYNOPSIS... HIGH PRESSURE NORTH OF THE STATE WILL BRING BREEZY TRADE WINDS THROUGH THE FIRST HALF OF THE WEEK. THE TRADE WINDS WILL FOCUS CLOUDS AND SHOWERS MAINLY OVER WINDWARD AREAS. A DISTURBANCE DEVELOPING FAR WEST OF THE ISLANDS MAY RESULT IN SLIGHTLY WEAKER WINDS BY THE SECOND HALF OF THE WEEK. && .DISCUSSION... TRADE WIND WEATHER CONTINUES OVER THE ISLANDS EARLY THIS MORNING AS A SURFACE HIGH PRESSURE RIDGE STAYS NORTH OF THE STATE. LOW CLOUDS AND SHOWERS DID INCREASE A TAD OVERNIGHT AS EXPECTED...AND AFFECT MAINLY WINDWARD AREAS. LATEST SATELLITE IMAGERY INDICATED THERE IS A LINE OF LOW CLOUDS REACHING THE WINDWARD BIG ISLAND EARLY THIS MORNING AND WILL SPREAD TO MAUI COUNTY AND OAHU IN THE NEXT FEW HOURS. EARLY MORNING LIHUE AND HILO SOUNDINGS CONTINUE TO REVEAL A STABLE AIR MASS IN THE ISLAND VICINITY...WITH LOW LEVEL MOISTURE EXTENDING TO SLIGHTLY ABOVE 8K FEET ON THE HILO SOUNDING. THEREFORE...EXPECT MORE PASSING SHOWERS TO AFFECT MAINLY WINDWARD AREAS THROUGH THE REST OF THE MORNING...WITH SOME SHOWERS REACHING THE LEE AREAS OF THE SMALLER ISLANDS AT TIMES UNDER THE BREEZY TRADE WINDS. RAINFALL AMOUNTS WILL BE SOMEWHAT LIMITED UNDER THE UNFAVORABLE ATMOSPHERIC CONDITIONS AS WELL AS THE BRISK TRADE WINDS. A STRENGTHENING SURFACE HIGH PRESSURE FAR NORTHWEST OF THE STATE WILL PASS NORTH OF THE STATE IN THE NEXT COUPLE OF DAYS...BRINGING A TIGHTENING OF LOW LEVEL PRESSURE GRADIENT ACROSS THE AREA. IN TURN...A FURTHER SLIGHT INCREASE OF TRADE WINDS IS EXPECTED TODAY THROUGH MONDAY. A MID LEVEL HIGH WILL PERSIST IN THE ISLAND VICINITY...KEEPING AIR MASS STABLE OVER THE AREA. BREEZY TRADE WIND WEATHER WILL PREVAIL IN THE NEXT COUPLE OF DAYS...WITH PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AREAS. LEE AREAS OF THE SMALLER ISLANDS MAY SEE SOME SHOWERS AT TIMES...DUE TO THE STRONG WINDS. FURTHERMORE...THE WINDS MAY REACH ADVISORY LEVEL FOR SOME WIND-PRONE AREAS ACROSS THE ISLANDS UNDER THE STABLE AIR MASS. THE AFOREMENTIONED SURFACE HIGH WILL MOVE TO FAR NORTHEAST OF THE STATE BY TUESDAY...THEN WEAKEN SOMEWHAT BUT SAG SOUTH CLOSER TO THE ISLANDS. LATEST MODEL SOLUTIONS CONTINUE TO ALIGN CLOSER TO EACH OTHER...WITH A SURFACE LOW PRESSURE SYSTEM EXPECTING TO DEVELOP FAR WEST OF THE STATE BY THE LATER HALF OF THE WEEK. THIS SYSTEM MAY STILL BE CLOSE ENOUGH TO THE STATE SUCH THAT WINDS MAY TURN A LITTLE MORE SOUTHEASTERLY ACROSS THE AREA. MEANWHILE...A SURFACE HIGH PRESSURE IS EXPECTED TO PERSIST NORTHEAST OF THE STATE...KEEPING RATHER ROBUST WINDS OVER THE ISLANDS. MODEL SOLUTIONS STILL SHOW A SLIGHT INCREASE IN MOISTURE ACROSS THE AREA...WITH GFS CONTINUES TO HAVE A WETTER FORECAST. PREVIOUS FORECAST PACKAGE WAS ON TRACK...HENCE HAVE ONLY DONE SOME MINOR TWEAKING TO THE WINDS AS WELL AS INTRODUCING MORE BREAKS IN THE CHANCE OF PRECIPITATION COVERAGE FOR THIS ONE. TRADE WIND WEATHER WILL PROBABLY CONTINUE FOR THE LATER HALF OF THE WEEK...THROUGH WITH WINDS TURNING A LITTLE MORE SOUTHEAST AND SLIGHTLY WEAKER WHILE THE ISLANDS MAY SEE A SLIGHT INCREASE IN CLOUDS AND SHOWERS AS WELL. && .AVIATION... THE SOUTHERN FRINGE TO A PATCH OF LOW CLOUDS WITH EMBEDDED SHOWERS INCREASED AND MOVED ASHORE ON THE BIG ISLAND PROMPTING AN AIRMET SIERRA FOR MTN OBSCURATION ACROSS THE ISLAND/S NE FACING SLOPES ABOVE 25 HUNDRED FEET. THIS PATCH IS JUST PART OF A LONG EXTENSION OF AREAS OF SHOWER BEARING CLOUDS AIMED AT THE ISLANDS...PRIMARILY THE BIG ISLAND AND MAUI. THIS EXTENSION STRETCHED UPWIND OF THE ISLANDS FOR AT LEAST 400 MILES. UNLIKE THE BIG ISLAND...POCKETS OF LOW CLOUDS MOSTLY DISSIPATED UPON REACHING THE REMAINING ISLANDS WITH BRIEF MVFR CIGS AND VIS NOTED. THUS...NO AIRMET SIERRA ISSUED...BUT WE WILL BE MONITORING CLOSELY FOR THOSE CLOUDS/SHOWERS UPWIND OF THE ISLANDS. LEE SECTIONS OF THE SMALLER ISLANDS WILL CONTINUE DRY ALTHO A STRAY SHOWER OR TWO MAY ENTER THE LEEWARD ZONE. LEEWARD BIG ISLAND WILL HAVE SOME MINOR AFTERNOON CLOUDS AND ISOLATED SHOWER AT BEST. AIRMET TANGO FOR LO LVL TURB BLO 080 WILL CONT THRU AT LEAST 22Z FOR ALL ISLANDS. THIS IS DUE TO A MOD TO STRONG TRADE WIND FLOW WITH A MODERATELY STRONG INVERSION BETWEEN 6 AND 7K FEET. && .MARINE... SMALL CRAFT WIND CONDITIONS WILL PREVAIL FOR ALL COASTAL WATERS AS THE WINDS ARE EXPECTED TO INCREASE A NOTCH TODAY...WITH NEAR GALE FORCE WINDS IN CHANNELS AROUND MAUI AND THE BIG ISLAND. MOREOVER...THE RATHER STRONG WINDS WILL CONTINUE THROUGH THE EARLY PART OF THIS WEEK. THUS A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS THROUGH EARLY TUESDAY. THE STRONG TRADE WINDS WILL ALSO BRING NEAR ADVISORY LEVEL SURF ALONG EAST FACING SHORES IN THE NEXT FEW DAYS...WITH RATHER ROUGH AND CHOPPY SURF UNDER THE WINDS. A NEW SMALL NORTHWEST SWELLS ARE EXPECTED ON TODAY AND TUESDAY...THOUGH SURF HEIGHTS FROM THE SWELLS WILL REMAIN BELOW ADVISORY LEVELS. A LONG-PERIOD SOUTH-SOUTHWEST SWELL IS EXPECTED TO ARRIVE TONIGHT...PEAKING LATE MONDAY INTO TUESDAY...THEN SLOWLY DIMINISH THROUGH THE REST OF THE WEEK...WITH NEAR ADVISORY LEVEL SURF ALONG SOUTH FACING SHORES DURING THE PEAK OF THE SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR ALL HAWAIIAN WATERS. && AVIATION...LAU REST...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:20 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.